MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-015
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 15mm amplatzer septal occluder was selected for implant.The dimensions of the defect were 12-17.The sizing of the device was determined via transesophageal echocardiogram (tee).During implant, echocardiogram was utilized and the device was released after successful stability check.No leak was observed.However, fluoroscopy showed that the device shifted in position and then embolized to the ascending aorta.It was retrieved successfully via percutaneous removal.The user believed the cause of device embolization was "weird defect and undersized." the patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device migration (embolization) during the implant was reported.Information from the field indicated during implant, the device shifted in position and then embolized to the ascending aorta.Field indicated that the stability check was performed, no leak was observed and there were no difficulties in the procedure and no multiple recaptures.Field also indicated that patient was a congenital baby with multiple heart surgeries.Abbott requested for imaging of the procedure, but this was not provided by the site.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The physician believes that the cause of device embolization was "weird defect and undersized." based on the information, the cause of the device embolization could not be conclusively determined.The reported unexpected medical intervention of removing the device was a result of case-specific circumstances as the device was scheduled to be snared.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22534570
Report Number2135147-2025-03896
Device Sequence Number7425860
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public(01)00811806010120(17)290831(10)10523320
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-015
Device Catalogue Number9-ASD-015
Device Lot Number10523320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer09/06/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown